| Home  | About ScienceAsia  | Publication charge  | Advertise with us  | Subscription for printed version  | Contact us  
Editorial Board
Journal Policy
Instructions for Authors
Online submission
Author Login
Reviewer Login
Volume 44 Number 4
Volume 44 Number 3
Volume 44 Number 2
Volume 44 Number 1
Volume 44S Number 1
Volume 43 Number 6
Earlier issues
Volume 40 Number 5 Volume 40 Number 6 Volume 41 Number 1

previous article next article 1

Research articles

ScienceAsia 40(2014): 444-450 |doi: 10.2306/scienceasia1513-1874.2014.40.444

A new cubic B-spline method for approximating the solution of a class of nonlinear second-order boundary value problem with two dependent variables

Feng-Gong Lang*, Xiao-Ping Xu

ABSTRACT:     In this paper, we will apply cubic B-splines on a uniform mesh to explore the numerical solutions and numerical derivatives of a class of nonlinear second-order boundary value problems with two dependent variables. Our new method is based on the cubic spline interpolation. The analytical solutions and any-order derivatives can be well approximated with 4th order accuracy. Furthermore, our new method is also able to solve general nonlinear 4th-order two-point boundary value problems. Numerical results show that our method is very practical and effective.

Download PDF

4 Downloads 323 Views

School of Mathematical Sciences, Ocean University of China, Qingdao, Shandong, 266100, China

* Corresponding author, E-mail: fenggonglang@sina.com

Received 26 May 2013, Accepted 16 Feb 2014